MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 25 & PED.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 25 & PED.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FX597T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: no significant deformations or damage of the valves were detected during the visual inspection.Permeability test: a permeability test has shown that both valves are permeable.Computer controlled test: to investigate the claim of over/under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves were tested in both the horizontal as well as the vertical position.The results show that the progav 2.0 is operating not within the accepted tolerance in the horizontal position.The shuntassistant 2.0 is operating within the specified tolerances in the vertical position.Adjustment test: the progav 2.0 was tested and could be adjusted in all pressure ranges.Initially, the adjustment was difficult, but after a few attempts it was possible again without any problems.Braking force and brake function test: the brake function operates as expected.However, the breaking force required was not within the specified tolerances.Internal inspection: after opening the valves, deposits could be detected in the progav 2.0 and the shuntassistant 2.0.Results: based on our examination results, we can determine a sluggish adjustability, an increased click force and an accelerated outflow at the time of our examination on the shunt system.The cause of the malfunctions can be identified as the deposits found.Deposits caused by substances naturally present in the body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of protein can compromise the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav 2.0 shunt system (part # fx597t) was implanted during a procedure performed on an unknown date.According to the complainant, the shunt system was believed to be have adjustment difficulties.The patient underwent a revision procedure performed on (b)(6) 2022.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.

Brand Name
PROGAV 2.0 SYS SA2.0 25 & PED.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key15306610
Report Number3004721439-2022-00254
Device Sequence Number5374550
Product Code JXG
UDI-Device Identifier04041906503543
UDI-Public4041906503543
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX597T
Device Catalogue NumberFX597T
Device Lot Number20037337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Initial Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexUnknown